MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ7564
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound guided percutaneous transluminal angioplasty procedure in the upper limb veins of arteriovenous fistula anastomosis, the pta balloon was used with a dilatation pressure of 30 atm, and when it was being maintained, the pressure was allegedly suddenly released, and the pressure could not be given up.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 04/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided percutaneous transluminal angioplasty procedure in the upper limb veins of arteriovenous fistula anastomosis, the pta balloon was used with a dilatation pressure of 30 atm, and when it was being maintained, the pressure was allegedly suddenly released, and the pressure could not be given up.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest pta dilatation catheter received for evaluation.Blood residue was noted to the device.Fiber disturbance, stretching and slight inversion were noted to the balloon at the distal tip.An in-house presto inflation device was used to inflate the balloon, and water was noted leaking from the balloon.The balloon fibers were stripped and under microscopic examination, a pinhole rupture was noted to the balloon.No other functional testing performed.Therefore, the investigation is confirmed for the reported inflation issue and identified balloon rupture as a pinhole rupture was noted to the balloon which could have been the cause of the inflation issue.The investigation is also confirmed for the identified material deformation as fiber disturbance, stretching and inversion were noted to the balloon at the distal tip.A definitive root cause for the reported inflation issue, identified balloon rupture and material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19655500
Report Number2020394-2024-00960
Device Sequence Number6549736
Product Code DQY
UDI-Device Identifier00801741062902
UDI-Public(01)00801741062902(11)230728(17)260430(10)REHS4725
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberCQ7564
Device Lot NumberREHS4725
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer10/21/2024
11/25/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date11/15/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale